MAUDE Adverse Event Report: SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.016S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E1: initial reporter is j&j company representative.H4 device history.Manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument.Release to warehouse date: 10-may-2022.Expiration date: 31-mar-2032.Part number: 03.404.016s, 10.0mm reamer head for ria 2-sterile.Lot number: 779p421 (sterile).Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 22401 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m016, ria 2 reamer head 10.0mm.Lot number: 552p132.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated (b)(6) 2022 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated (b)(6) 2022 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 54-55 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated (b)(6) 2020 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from dunkirk specialty steel dated (b)(6) 2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a tibial nail procedure on (b)(6) 2024, during reaming, the clips on reamer broke were left in bone.During the case the tint on reamer head part broke off in the patient.A surgical delay of 15 minutes occurred due to trying to remove the fragments.The procedure was completed successfully but 3 tines of the reamer head were left in the medullary canal of the tibia.This report is for one 10.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).

Brand Name
10.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19761355
Report Number8030965-2024-08818
Device Sequence Number8604831
Product Code HTO
UDI-Device Identifier10886982273932
UDI-Public(01)10886982273932
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.016S
Device Lot Number779P421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown